MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHSCP,4/175_70_JL/STORZ HUB; RIGID ENDOSCOPE

DEPUY MITEK LLC US ARTHSCP,4/175_70_JL/STORZ HUB; RIGID ENDOSCOPE
Catalog Number 242015
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices were received and evaluated.Visual inspection revealed that the scope's optical tube and lens system were damaged, resulting in poor image quality when viewing through the eyepiece.Following an internal cleaning, the objective lens, objective window, 2 rod lenses, tube and fiber optics were all replaced.The reported complaint could be confirmed.The viewing quality through each scope was inspected by attaching it to a tck1 camera/ovb1 system.A visual estimation of % blocked fibers was then conducted.Each scope angle was tested using an angle of view test fixture and each field of view was tested using a target with known diameters and reference chart.The image resolution was verified using a us air force resolution target.Finally, leak testing performed using distilled water at 125f followed by condensation testing.The damage to this scope occured during use and can be attributed to improper use of the scope by the end user.The damage observed is not inherent to the design of the scope and did not result in adverse patient safety.Further, a review into the mitek complaints system revealed 1 similar complaint from this serial number.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported during a hip scope procedure the visualization hd arthroscope broke.The surgery was completed with a similar device.There was a 5-minute delay in surgery and no patient consequence.This report is 1 of 1 for (b)(4).

Brand Name
ARTHSCP,4/175_70_JL/STORZ HUB
Common Device Name
RIGID ENDOSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8290816
Report Number1221934-2018-52678
Device Sequence Number13828043
Product Code HRX
UDI-Device Identifier10886705026227
UDI-Public10886705026227
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K971996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2016
Device Catalogue Number242015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1